zbMATH — the first resource for mathematics

Extension theorems, non-vanishing and the existence of good minimal models. (English) Zbl 1278.14022
Let \(X\) be a complex projective manifold (or normal complex projective variety with mild singularities). The aim of the minimal model program is to construct a birational model \(X \dashrightarrow X'\) such that either \(X'\) admits a fibration with general fibre a Fano variety or \(X'\) is a good minimal model, that is some positive multiple of the canonical divisor \(K_{X'}\) defines a morphism. If \(X\) is covered by rational curves or \(X\) is of general type (that is some positive multiple of \(K_X\) defines a birational map) the minimal model program is completed in the landmark paper by C. Birkar et al., [J. Am. Math. Soc. 23, No. 2, 405–468 (2010; Zbl 1210.14019)]. Thus the main challenge is now to study projective manifolds \(X\) that are not covered by rational curves and not of general type. By a fundamental result of S. Boucksom et al. [J. Algebr. Geom. 22, No. 2, 201–248 (2013; Zbl 1267.32017)], the canonical divisor \(K_X\) is then pseudoeffective, that is \(K_X\) is a limit of effective divisor. However the nonvanishing conjecture claims that some positive multiple of the canonical divisor is actually effective. Once we know that there exists at least one effective pluricanonical divisor \(D\) one can hope to establish the existence of good minimal models inductively by proving that the restriction morphism \[ H^0(X, \mathcal O_X(mK_X)) \rightarrow H^0(D, \mathcal O_D(mK_X)) \] is surjective for \(m \gg 0\). A similar extension result played a crucial role in the proof of the existence of flips by C. D. Hacon and J. McKernan [J. Am. Math. Soc. 23, No. 2, 469–490 (2010; Zbl 1210.14021)]. In the paper under review the authors realise an important step of this strategy by proving the following “plt” extension theorem:
Let \(X\) be a projective manifold and \(S+B\) a \(\mathbb Q\)-divisor with simple normal crossings such that
1) \((X,S+B)\) is plt (i.e. \(S\) is a prime divisor with \(\mathrm{mult}_S(S+B)=1\) and \(\lfloor B \rfloor =0\)), and
2) there exists an effective \(\mathbb Q\)-divisor \(D\sim _{\mathbb Q}K_X+S+B\) such that \[ S\subset \mathrm{Supp} (D)\subset \mathrm{Supp} (S+B), \] and
3) for any ample divisor \(A\) and any rational number \(\epsilon >0\), there is an effective \(\mathbb Q\)-divisor \(D\sim _{\mathbb Q}K_X+S+B+\epsilon A\) whose support does not contain \(S\)).
Consider \(\pi: \tilde X\to X\) a log-resolution of \((X, S+B)\), so that we have \[ K_{\tilde X}+ \tilde S+ \tilde B= \pi^*(K_X+S+B)+ \tilde E \] where \(\tilde S\) is the strict transform of \(S\). Let \(m\) be an integer, such that \(m(K_X+S+B)\) is Cartier, and let \(u\) be a section of \(m(K_X+S+B)|_S\), such that \[ Z_{\pi^*(u)}+ m\tilde E|_{\tilde S}\geq m\Xi, \] where \(Z_{\pi^*(u)}\) is the zero divisor of the section \(\pi^*(u)\) and \(\Xi\) the extension obstruction divisor (cf. [Zbl 1210.14021]). Then \(u\) extends to \(X\).
The main achievement of this theorem compared to earlier extension results is that one does not assume \(B\) to be strictly positive (i.e. ample or big). The authors conjecture that their statement also holds under the weaker assumption that the pair \((X,S+B)\) is dlt. This stronger extension result would then reduce the minimal model conjecture to the nonvanishing problem. More precisely the authors prove the following theorem: Suppose that the “dlt” extension theorem holds in dimension \(n\). Suppose also that the non-vanishing conjecture holds for semi-log-canonical pairs of dimension \(n\). Then every \(n\)-dimensional projective manifold that is not covered by rational curves has a good minimal model.

14E30 Minimal model program (Mori theory, extremal rays)
14J40 \(n\)-folds (\(n>4\))
32J25 Transcendental methods of algebraic geometry (complex-analytic aspects)
Full Text: DOI
[1] Ambro F.: Nef dimension of minimal models. Math. Ann., 330, 309–322 (2004) · Zbl 1081.14074 · doi:10.1007/s00208-004-0550-1
[2] Ambro F.: The moduli b-divisor of an lc-trivial fibration. Compos. Math., 141, 385–403 (2005) · Zbl 1094.14025 · doi:10.1112/S0010437X04001071
[3] Berndtsson, B., The extension theorem of Ohsawa–Takegoshi and the theorem of Donnelly–Fefferman. Ann. Inst. Fourier (Grenoble), 46 (1996), 1083–1094. · Zbl 0853.32024
[4] Berndtsson, B. & Păun, M., Quantitative extensions of pluricanonical forms and closed positive currents. Nagoya Math. J., 205 (2012), 25–65. · Zbl 1248.32012
[5] Birkar C.: Ascending chain condition for log canonical thresholds and termination of log flips. Duke Math. J., 136, 173–180 (2007) · Zbl 1109.14018 · doi:10.1215/S0012-7094-07-13615-9
[6] Birkar C.: On existence of log minimal models II. J. Reine Angew. Math., 658, 99–113 (2011) · Zbl 1226.14021
[7] Birkar, C., Cascini, P., Hacon, C.D. & McKernan, J., Existence of minimal models for varieties of log general type. J. Amer. Math. Soc., 23 (2010), 405–468. · Zbl 1210.14019
[8] Claudon, B., Invariance for multiples of the twisted canonical bundle. Ann. Inst. Fourier (Grenoble), 57 (2007), 289–300. · Zbl 1122.32013
[9] Corti, A. & Lazić, V., New outlook on the minimal model program, II. Preprint, 2010. arXiv:1005.0614 [math.AG]. · Zbl 1273.14033
[10] Demailly, J.-P., Singular Hermitian metrics on positive line bundles, in Complex Algebraic Varieties (Bayreuth, 1990), Lecture Notes in Math., 1507, pp. 87–104. Springer, Berlin–Heidelberg, 1992.
[11] Demailly, J.-P. On the Ohsawa–Takegoshi–Manivel L 2 extension theorem, in Complex Analysis and Geometry (Paris, 1997), Progr. Math., 188, pp. 47–82. Birkhäuser, Basel, 2000. · Zbl 0959.32019
[12] Demailly, J.-P. Analytic Methods in Algebraic Geometry. Surveys of Modern Mathematics, 1. Int. Press, Somerville, MA, 2012. · Zbl 1271.14001
[13] Ein, L. & Popa,M., Extension of sections via adjoint ideals. Math. Ann., 352 (2012), 373–408. · Zbl 1248.14007
[14] de Fernex, T. & Hacon, C.D., Deformations of canonical pairs and Fano varieties. J. Reine Angew. Math., 651 (2011), 97–126. · Zbl 1220.14026
[15] Fujino, O., Abundance theorem for semi log canonical threefolds. Duke Math. J., 102 (2000), 513–532. · Zbl 0986.14007
[16] Fujino, O. Special termination and reduction to pl flips, in Flips for 3-folds and 4-folds, Oxford Lecture Ser. Math. Appl., 35, pp. 63–75. Oxford Univ. Press, Oxford, 2007. · Zbl 1286.14025
[17] Fujino, O. Fundamental theorems for the log minimal model program. Publ. Res. Inst. Math. Sci., 47 (2011), 727–789. · Zbl 1234.14013
[18] Fukuda, S., Tsuji’s numerically trivial fibrations and abundance. Far East J. Math. Sci. (FJMS), 5 (2002), 247–257. · Zbl 1076.14506
[19] Gongyo, Y., Remarks on the non-vanishing conjecture. Preprint, 2012. arXiv:1201.1128 [math.AG]. · Zbl 1246.14026
[20] Gongyo, Y. & Lehmann, B., Reduction maps and minimal model theory. Preprint, 2011. arXiv:1103.1605 [math.AG]. · Zbl 1264.14025
[21] Hacon, C.D. & Kovács, S. J., Classification of Higher Dimensional Algebraic Varieties. Oberwolfach Seminars, 41. Birkhäuser, Basel, 2010. · Zbl 1204.14001
[22] Hacon, C. D. & McKernan, J., Boundedness of pluricanonical maps of varieties of general type. Invent. Math., 166 (2006), 1–25. · Zbl 1121.14011
[23] Hacon, C. D. & McKernan, J. Existence of minimal models for varieties of log general type. II. J. Amer. Math. Soc., 23 (2010), 469–490. · Zbl 1210.14021
[24] Hacon, C. D., McKernan, J. & Xu, C., ACC for log canonical thresholds. Preprint, 2012. arXiv:1208.4150 [math.AG]. · Zbl 1320.14023
[25] Kawamata, Y., Pluricanonical systems on minimal algebraic varieties. Invent. Math., 79 (1985), 567–588. · Zbl 0593.14010
[26] Kawamata, Y The Zariski decomposition of log-canonical divisors, in Algebraic Geometry, Bowdoin, 1985 (Brunswick, ME, 1985), Proc. Sympos. Pure Math., 46, pp. 425–433. Amer. Math. Soc., Providence, RI, 1987.
[27] Kawamata, Y Abundance theorem for minimal threefolds. Invent. Math., 108 (1992), 229–246. · Zbl 0777.14011
[28] Kawamata, Y On the cone of divisors of Calabi–Yau fiber spaces. Internat. J. Math., 8 (1997), 665–687. · Zbl 0931.14022
[29] Keel, S., Matsuki, K. & McKernan, J., Log abundance theorem for threefolds. Duke Math. J., 75 (1994), 99–119. · Zbl 0818.14007
[30] Klimek, M., Pluripotential Theory. London Mathematical Society Monographs, 6. Oxford University Press, New York, 1991.
[31] Kollár, J. & Mori, S., Birational Geometry of Algebraic Varieties. Cambridge Tracts in Mathematics, 134. Cambridge University Press, Cambridge, 1998. · Zbl 0926.14003
[32] Kollár, J. (ed.), Flips and Abundance for Algebraic Threefolds (Salt Lake City, UT, 1991). Astérisque, 211. Société Mathématique de France, Paris, 1992.
[33] Lai, C.-J., Varieties fibered by good minimal models. Math. Ann., 350 (2011), 533– 547. · Zbl 1221.14018
[34] Lelong, P., Fonctions plurisousharmoniques et formes différentielles positives. Gordon & Breach, Paris, 1968. · Zbl 0195.11603
[35] Lelong, P. Éléments extrémaux dans le côone des courants positifs fermés de type (1, 1) et fonctions plurisousharmoniques extrémales. C. R. Acad. Sci. Paris Sér. A-B, 273 (1971), A665–A667.
[36] Manivel, L., Un théorème de prolongement L 2 de sections holomorphes d’un fibré hermitien. Math. Z., 212 (1993), 107–122. · Zbl 0789.32015
[37] McNeal, J. D. & Varolin, D., Analytic inversion of adjunction: L 2 extension theorems with gain. Ann. Inst. Fourier (Grenoble), 57 (2007), 703–718. · Zbl 1208.32011
[38] Miyaoka, Y., Abundance conjecture for 3-folds: case v = 1. Compos. Math., 68 (1988), 203–220. · Zbl 0681.14019
[39] Nakayama, N., Zariski-Decomposition and Abundance. MSJ Memoirs, 14. Mathematical Society of Japan, Tokyo, 2004. · Zbl 1061.14018
[40] Ohsawa, T., On the extension of L 2 holomorphic functions. VI. A limiting case, in Explorations in Complex and Riemannian Geometry, Contemp. Math., 332, pp. 235–239. Amer. Math. Soc., Providence, RI, 2003. · Zbl 1049.32010
[41] Ohsawa, T. Generalization of a precise L 2 division theorem, in Complex Analysis in Several Variables, Adv. Stud. Pure Math., 42, pp. 249–261. Math. Soc. Japan, Tokyo, 2004. · Zbl 1078.32004
[42] Ohsawa, T. & Takegoshi, K., On the extension of L 2 holomorphic functions. Math. Z., 195 (1987), 197–204. · Zbl 0625.32011
[43] Păun, M., Siu’s invariance of plurigenera: a one-tower proof. J. Differential Geom., 76 (2007), 485–493. · Zbl 1122.32014
[44] Păun, M. Relative critical exponents, non-vanishing and metrics with minimal singularities. Invent. Math., 187 (2012), 195–258. · Zbl 1251.32018
[45] Shokurov, V. V., Letters of a bi-rationalist. VII. Ordered termination. Tr. Mat. Inst. Steklova, 264 (2009), 184–208 (Russian); English translation in Proc. Steklov Inst. Math., 264 (2009), 178–200. · Zbl 1312.14041
[46] Siu, Y.-T., Analyticity of sets associated to Lelong numbers and the extension of closed positive currents. Invent. Math., 27 (1974), 53–156. · Zbl 0289.32003
[47] Siu, Y.-T. Every Stein subvariety admits a Stein neighborhood. Invent. Math., 38 (1976/77), 89–100. · Zbl 0343.32014
[48] Siu, Y.-T. Invariance of plurigenera. Invent. Math., 134 (1998), 661–673. · Zbl 0955.32017
[49] Siu, Y.-T. Extension of twisted pluricanonical sections with plurisubharmonic weight and invariance of semipositively twisted plurigenera for manifolds not necessarily of general type, in Complex Geometry (Göttingen, 2000), pp. 223–277. Springer, Berlin–Heidelberg, 2002. · Zbl 1007.32010
[50] Siu, Y.-T. Finite generation of canonical ring by analytic method. Sci. China Ser. A, 51 (2008), 481–502. · Zbl 1153.32021
[51] Siu, Y.-T. Abundance conjecture, in Geometry and Analysis. No. 2, Adv. Lect. Math., 18, pp. 271–317. Int. Press, Somerville, MA, 2011. · Zbl 1263.14018
[52] Skoda, H., Application des techniques L 2à la théorie des idéaux d’une algèbre de fonctions holomorphes avec poids. Ann. Sci. Éc. Norm. Super., 5 (1972), 545–579. · Zbl 0254.32017
[53] Takayama S.: Pluricanonical systems on algebraic varieties of general type. Invent. Math., 165, 551–587 (2006) · Zbl 1108.14031 · doi:10.1007/s00222-006-0503-2
[54] Takayama S.: On the invariance and the lower semi-continuity of plurigenera of algebraic varieties. J. Algebraic Geom., 16, 1–18 (2007) · Zbl 1113.14028 · doi:10.1090/S1056-3911-06-00455-3
[55] Tian G.: On Kähler–Einstein metrics on certain Kähler manifolds with C1(M) > 0. Invent. Math., 89, 225–246 (1987) · Zbl 0599.53046 · doi:10.1007/BF01389077
[56] Tsuji, H., Extension of log pluricanonical forms from subvarieties. Preprint, 2007. arXiv:0709.2710 [math.AG].
[57] Varolin D., Varolin D.: Takayama-type extension theorem. Compos. Math., 144, 522–540 (2008) · Zbl 1163.32008 · doi:10.1112/S0010437X07002989
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.